Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 95, NWS New York, NY

August 27, 2020Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 27, 2020, 8:06 PM EDT for Suffolk County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2020, 8:06 PM EDT (00:06 UTC)
Expired
Aug 27, 2020, 8:45 PM EDT
In force
39 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 35 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2020-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2020-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-140 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

805 
WUUS51 KOKX 280006
SVROKX
NYC103-280045-
/O.NEW.KOKX.SV.W.0095.200828T0006Z-200828T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
806 PM EDT Thu Aug 27 2020

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  West central Suffolk County in southeastern New York...

* Until 845 PM EDT.

* At 805 PM EDT, severe thunderstorms were located along a line
  extending from near Stratford to 6 miles south of Darien, moving
  southeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Severe thunderstorms will be near...
  Northport and Huntington Station around 820 PM EDT.
  Port Jefferson and Dix Hills around 825 PM EDT.
  Commack and Deer Park around 830 PM EDT.
  Hauppauge and Brentwood around 835 PM EDT.
  Ronkonkoma and Middle Island around 840 PM EDT.
  Farmingville around 845 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4070 7331 4085 7346 4087 7346 4088 7349
      4093 7351 4096 7350 4094 7342 4097 7339
      4094 7334 4095 7329 4092 7322 4093 7317
      4097 7317 4099 7312 4098 7306 4098 7295
      4090 7290
TIME...MOT...LOC 0005Z 311DEG 28KT 4114 7313 4097 7345 

HAIL...0.75IN
WIND...60MPH
 
$$

DBR
2 follow-up statements
389 
WWUS51 KOKX 280027
SVSOKX

Severe Weather Statement
National Weather Service New York NY
827 PM EDT Thu Aug 27 2020

NYC103-280045-
/O.CON.KOKX.SV.W.0095.000000T0000Z-200828T0045Z/
Suffolk NY-
827 PM EDT Thu Aug 27 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WEST CENTRAL SUFFOLK COUNTY...

At 827 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Rocky Point to Commack, moving
southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

These severe storms will be near...
  Port Jefferson and Mount Sinai around 830 PM EDT.
  Hauppauge and Stony Brook around 835 PM EDT.
  Brentwood and Middle Island around 840 PM EDT.
  Ronkonkoma around 845 PM EDT.
  Farmingville around 850 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4070 7331 4085 7346 4087 7346 4088 7349
      4093 7351 4096 7350 4094 7342 4097 7339
      4094 7334 4095 7329 4092 7322 4093 7317
      4097 7317 4099 7312 4098 7306 4098 7295
      4090 7290
TIME...MOT...LOC 0027Z 311DEG 28KT 4104 7297 4087 7329 

HAIL...0.75IN
WIND...60MPH
 
$$

DBR
736 
WWUS51 KOKX 280041
SVSOKX

Severe Weather Statement
National Weather Service New York NY
841 PM EDT Thu Aug 27 2020

NYC103-280051-
/O.EXP.KOKX.SV.W.0095.000000T0000Z-200828T0045Z/
Suffolk NY-
841 PM EDT Thu Aug 27 2020

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SUFFOLK COUNTY
WILL EXPIRE AT 845 PM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 4070 7331 4085 7346 4087 7346 4088 7349
      4093 7351 4096 7350 4094 7342 4097 7339
      4094 7334 4095 7329 4092 7322 4093 7317
      4097 7317 4099 7312 4098 7306 4098 7295
      4090 7290
TIME...MOT...LOC 0041Z 311DEG 28KT 4098 7287 4081 7319 

$$

DBR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 5:19 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 27, 5:19 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service New York NY
519 PM EDT Thu Aug 27 2020

.SYNOPSIS...
A warm front becomes stationary north of the area this
afternoon into Friday. The remnants of Laura are expected to
impact the area Saturday. High pressure will then build for the
second half of the weekend into early next week, with high
pressure remaining nearby through Tuesday. A warm front will
attempt to approach the region for mid week. &&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
**Potential for significant severe thunderstorms continues into
 evening**

Leading supercells have moved southeast through SW CT and E LI,
with reports of significant damage across portions of New Haven
County.

Additional severe storms are developing along the initial
outflow in the Lower Hudson Valley and along the PA/NY border, and
expected to sink SE through Lower Hud, NE NJ and W LI and NYC
through 10pm. Initial storm mode is discrete/, with the
potential for damaging to destructive winds, large hail. An
isolated tornado is possible as well, particularly in vicinity
of enhanced helicity/vorticity of warm front, differential
heating boundaries, and river valleys.

The storms are likely to organize into several clusters, bowing
segments or QLCS this evening, with damaging to destructive
winds being the primary threat. Isolated brief tornado threat
would exists as well for much of the area. Overall, think the
best time range for storms for NYC/NE NJ and W LI is 6 to 10
pm.

Convection should weaken through the late evening, and clear the
coast by around 11pm. Overnight lows will range from the upper 60s
in outlying areas to the low to mid 70s elsewhere.

There is a moderate risk of rip current development at Atlantic
Ocean beaches today, although it could become high late.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
The region will remain under a fast westerly upper flow, with weak
high pressure sliding across SE Canada and Northern New England, and
a warm front approaching the area late Friday, and then lifting ne
Friday Night into early Saturday Morning as a frontal system
approaches the Appalachians.

With weak high pressure and offshore flow to start the day, warm
airmass aloft, and ample sunshine, expect a seasonably warm day with
highs well into the 80s, near 90 for NE NJ and NYC metro. Potential
for shra/tsra activity developing across W/C PA in warm sector
Friday afternoon to work into areas west of the Hudson River late
Friday/Friday evening. An isolated strong to severe storm cant
be ruled out depending on how quickly instability builds back
into the region, but looks like a small window and area of
threat. Any convection should weaken Friday evening as it
approaches the coast.

Better chance of shra/tsra activity areawide Fri Night with approach
of northern stream shortwave and shearing Laura energy increasing
lift and theta-e advection into the area, with focus along warm
front. Potential for isolated stronger storms in marginally unstable
and modestly shear environment. Subtle hint of a remnant MCV heading
towards the area along warm front in CAMs, which would have to be
watched for enhanced helicity and potential for rotating updrafts.

There is a moderate to high risk of rip current development at
Atlantic Ocean beaches on Friday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
An upper trough and cold front will swing through on Saturday.
Associated with the trough is the remnants of Laura. There still
remains some uncertainty regarding how open this upper trough
will become along with the expected path of the remnants of
Laura. Some guidance has Laura heading south of the region,
however with an approaching cold front the tropical remnant
moisture from Laura will likely get entrained into and along the
frontal boundary. This would potentially rainfall across the
region to begin the weekend. This will lead to an increasing
chance of showers and thunderstorms going through the afternoon
on Saturday into Saturday evening. SPC for Saturday has the
region in a Marginal to Slight risk for severe thunderstorms,
with WPC having placed the area in a marginal risk of excessive
rainfall for Saturday.

The cold front should pivot through later Saturday night
leading to a drier northerly component to the flow. Thus, high
pressure is expected to build for later in the weekend for
Sunday and Sunday night and into the early part of next week.
After the 500 mb ridge axis passes through Tuesday or Tuesday
night, the high should begin to shift offshore and this will
lead to a return flow out of the south or southwest. This should
lead to an increase in humidity for the middle and latter
portion of next week. Questions do exist with the upper trough
indicated by the NAEFS over the Upper Midwest and whether it can
get further east. For now it appears that an upper level ridge
will attempt to hang in along the Mid and Southeastern Atlantic
coast. This would keep the area in a warm and humid regime for
later next week with increasing uncertainty around precip
chances.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
***HIGH IMPACT WEATHER EVENT EXPECTED THIS AFTERNOON AND
 EVENING DUE TO SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS***

A wave of low pressure will move along a nearly stationary
front from the mid Hudson Valley into southeastern Connecticut
this afternoon into this evening accompanied by thunderstorms.
Some thunderstorms will be strong to severe. If storms do
become severe, gusts of 50 kt or higher are possible along with
hail. Duration of these conditions would be an hour or less for
any thunderstorm. Some uncertainty remains in the exact
location and timing of these storms. MVFR is likely, and IFR
possible, in these storms. Otherwise VFR will continue through
the forecast period There is a chance of MVFR at KSWF and KGON
late tonight with fog and stratus.

Gusty southwest winds to 25 kt into early this evening shift to
west and northwest as the frontal boundary sags through the
terminals. Winds shift back to west less than 10 kt late this
evening.

  ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

There is medium to high confidence in a line of showers and
thunderstorms moving in from the north this afternoon into this
evening. However, timing uncertainty of 1 to 2 hours remains
for any specific terminal to have thunderstorms. Amendments are
likely for changing flight categories and convective timing and
location.

.OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
.Friday...VFR. Chance of showers and thunderstorms in the
afternoon with local MVFR.
.Friday night-Saturday...Mainly VFR to start, then MVFR or
lower possible with showers and tstms.
.Sunday-Tuesday...VFR. A chance of afternoon thunderstorms
Tuesday.

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

&&

.MARINE...
Marginal SCA conditions this afternoon into evening for all
nearshore waters with occasional 25 kt gusts. Thereafter conds
are expected to remain primarily below SCA criteria into the day
on Saturday, although seas could briefly approach 5 feet for
several hours this evening and again on Friday morning,
primarily east of Moriches Inlet.

Winds and seas will increase on the ocean this weekend due to
the passing remnants of Laura. Conditions are expected to remain
blw sca lvls on Mon, but may creep up close to advy lvls on the
ocean on Tue.

&&

.HYDROLOGY...
Localized flash flood threat into evening with any training
convection, otherwise mainly a minor urban and poor drainage
flood threat with expected faster movement of storms.

The remnants of Laura are progged to impact the area in the
Sat-Sat ngt time period. 1-2 inches of rain are possible, which
could lead to some minor urban and poor drainage flooding.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...JE/NV
NEAR TERM...NV
SHORT TERM...NV
LONG TERM...JE
AVIATION...MET
MARINE...JE/NV
HYDROLOGY...JE/NV
Hazardous weather outlook, Aug 27, 4:49 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
449 PM EDT Thu Aug 27 2020

NJZ002-004-006-103>108-NYZ072>075-176>179-282100-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NYZ067>071-078>081-282100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-335-340-345-350-353-282100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

...TORNADO WATCH 457 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-355-282100-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
449 PM EDT Thu Aug 27 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

The Storm Prediction Center continues the area in an enhanced risk
for severe thunderstorms into this evening. Severe thunderstorms are
possible with damaging to destructive wind gusts the primary threat.
Large hail and an isolated tornado is also possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please safely report
significant weather conditions while following local, state, and CDC
guidelines.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Aug 27, 7:27 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service New York NY
727 PM EDT Thu Aug 27 2020

NJZ002-004-006-103>106-108-NYZ069-071>073-075-176-178-280015-
Hudson-Eastern Union-Eastern Essex-Western Bergen-Western
Passaic-Western Essex-Eastern Bergen-Eastern Passaic-Rockland-Kings
(Brooklyn)-Northern Queens-Southern Queens-Bronx-Southern
Westchester-New York (Manhattan)-
727 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...PASSAIC...BERGEN...
ESSEX...SOUTHERN WESTCHESTER...QUEENS...BRONX...KINGS...ROCKLAND AND
NEW YORK (MANHATTAN) COUNTIES...

At 727 PM EDT, a strong thunderstorm was located over Pequannock
Township, or near Pompton Lakes, moving east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
New York, Newark, Jersey City, Yonkers, Paterson, New Rochelle,
Passaic, Bayonne, Wayne, Hoboken, Bloomfield, Hackensack,
Bergenfield, Paramus and Ridgewood.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4055 7391 4061 7405 4067 7404 4065 7412
      4076 7438 4086 7432 4090 7433 4089 7428
      4091 7427 4100 7430 4102 7439 4116 7429
      4104 7389 4100 7389 4103 7385 4097 7367
      4089 7374 4084 7375 4082 7378 4081 7376
TIME...MOT...LOC 2327Z 288DEG 39KT 4096 7431

JE
Special weather statement, Aug 27, 7:44 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service New York NY
744 PM EDT Thu Aug 27 2020

NYZ079-081-280030-
Southeast Suffolk-Northeast Suffolk-
744 PM EDT Thu Aug 27 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUFFOLK COUNTY...

At 744 PM EDT, a strong thunderstorm was located near Mattituck,
moving southeast at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Southold, Sag Harbor, Bridgehampton, Mattituck, Shelter Island, East
Hampton, Shinnecock Hills, Peconic, Hither Hills State Park, Montauk
Point, Noyack, North Haven, Montauk, Watermill and North Sea.

LAT...LON 4103 7190 4088 7232 4090 7256 4105 7254
      4108 7250 4108 7227 4105 7226 4105 7219
      4108 7216 4104 7212 4108 7212 4108 7207
      4106 7207 4101 7209 4105 7198 4108 7196
      4107 7186 4107 7185
TIME...MOT...LOC 2344Z 301DEG 41KT 4096 7253

DBR
Local storm report, Aug 27, 7:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
754 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     CARMEL                  41.41N  73.68W
08/27/2020                   PUTNAM             NY   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN THROUGH THE TOWN

&&

MW
Local storm report, Aug 27, 7:55 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     BREWSTER                41.40N  73.62W
08/27/2020                   PUTNAM             NY   LAW ENFORCEMENT

            MULTIPLE LARGE TREES DOWN ON POWER LINES.

&&

MW
Local storm report, Aug 27, 7:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
756 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     MAHOPAC                 41.37N  73.74W
08/27/2020                   PUTNAM             NY   LAW ENFORCEMENT

            NUMEROUS TREES SNAPPED AND UPROOTED. POWER LINES DOWN.

&&

MW
Local storm report, Aug 27, 7:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
758 PM EDT THU AUG 27 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     RIDGEFIELD              41.27N  73.50W
08/27/2020                   FAIRFIELD          CT   SOCIAL MEDIA

            VIDEO OF A LARGE TREE DOWN ON A HOUSE.

&&

MW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 8:14 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, Nassau, New York, Queens, Suffolk31 min
Aug 27, 8:20 PM EDTSpecial Weather StatementOKXKings, Queens25 min
Aug 27, 8:22 PM EDTSpecial Marine WarningOKX38 min
Aug 27, 8:25 PM EDTSpecial Marine WarningOKX50 min
Aug 27, 8:33 PM EDTSpecial Marine WarningOKX26 min
Aug 27, 8:42 PM EDTSpecial Weather StatementOKXRichmond33 min
Aug 27, 8:44 PM EDTSpecial Marine WarningOKX61 min
Aug 27, 8:53 PM EDTSpecial Marine WarningOKX46 min
Aug 27, 9:04 PM EDTSpecial Marine WarningOKX41 min
Aug 27, 9:15 PM EDTSpecial Weather StatementOKXNew York30 min
Aug 27, 9:48 PM EDTSpecial Marine WarningOKX32 min
Aug 28, 5:38 AM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk40 hr
Aug 28, 5:58 PM EDTSpecial Marine WarningOKX75 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.